MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A pusher wire, introducer sheath and main coil were returned for this complaint.The coil and pusher wire arms were not interlocked within introducer sheath.The coil was inspected, and it was found severely stretched and kinked.The pusher wire was inspected, it was kinked.No more damages were found in the returned device.A functional test was performed.The pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing because the coil was stuck.It was necessary to cut the introducer sheath in order to release the main coil.Microscopic inspection of the pusher wire was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies were noted.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected, and it was found to be detached.Dimensional inspection of the pusher wire that could be measured was performed and dimensions were within specification.Dimensional inspection of the main coil that could be measured was performed and observed that the outer diameter (od) of the zap tip and primary coil were within specification.However, a number of fiber bundles were missing, due to the coil's stretched condition.
 
Event or Problem Description
Reportable based on device analysis completed on 07oct2021.It was reported that the coil detached in the catheter.The target lesion was located in the internal iliac artery.A 10mm x 50cm interlock was selected for use.During the procedure, the catheter and hub part of the direxion catheter broke when the coil was inserted.Both the coil and catheter were removed without any problems.However, the coil prematurely detached into the catheter.The procedure was completed with a different device.No patient complications reported.However, device analysis revealed that the interlocking arm detached and fiber bundles were lacking.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12708354
Report Number2134265-2021-13422
Device Sequence Number4614091
Product Code KRD
UDI-Device Identifier08714729845287
UDI-Public08714729845287
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026657342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2021
Initial Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1